Illinois, 2019

Flash Flooding and Hail in Illinois, May 28 to 29, 2019

May 28 to 29, 2019 · NWS ILX · 19 events in 9 counties and zones

An upper-level disturbance tracking along a nearly stationary frontal boundary triggered a line of strong to severe thunderstorms across west-central Illinois during the late evening of May 28th. The storms tracked eastward and gradually weakened as they approached the I-55 corridor by the early morning of May 29th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An upper-level disturbance tracking along a nearly stationary frontal boundary triggered a line of strong to severe thunderstorms across west-central Illinois during the late evening of May 28th. The storms tracked eastward and gradually weakened as they approached the I-55 corridor by the early morning of May 29th. Wind gusts of 60-70 mph downed numerous tree branches and power lines as the storms advanced eastward. In addition, hail up to the size of quarters was reported and localized flash flooding occurred across portions of Knox, Peoria, Tazewell, and Woodford counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 28, 5:52 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, May 28, 5:52 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
652 PM CDT Tue May 28 2019

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 300 PM CDT Tue May 28 2019

Thunderstorms are ongoing this afternoon across central Illinois
in the vicinity of a frontal boundary draped from near
Jacksonville to Danville at 20Z and slowly sagging south.
Temperatures in the low 80s with dew points pooling to around 70F
are contributing to moderately strong instability. 20Z SPC meso-
analysis indicates a corridor of 2000-2500 J/kg MLCAPE over the
area coincident with 40+ kts of deep layer shear supporting
organized convection. A few storms have become supercellular this
afternoon, and the environment will continue to support this
storm mode at least on an isolated basis over the next several
hours. Damaging winds and large hail are the primary concerns in
the warm sector, though cannot rule out an isolated tornado,
especially for any storms that become rooted along the boundary
with storm tracks fairly parallel to the orientation of boundary
today. The threat north of the front will transition primarily to
a hail threat.

The current Severe Thunderstorm Watch (272) is in effect until 00Z
this evening; however, the severe threat continues into the late
evening and overnight hours as the low level jet ramps up in the
vicinity of Kansas City and across northern MO. Thunderstorms are
expected to redevelop and expand in coverage and intensity along
the nose of the low level jet and spread east along the
instability gradient overnight, including across portions of
Illinois. While some of the location and timing details still
need to be worked out, strong synoptic flow should help advect
unstable air back north over any areas worked over from this
afternoon, with deep layer shear also increasing as a result.
Models have had a very poor handle on ongoing convection, and
there remains considerable uncertainty in how storms may evolve
this evening.

On Wednesday, surface low is progged to lift across northern
Illinois with areas along and north of the low track the main
focus for precip. Across the local area, well within the warm
sector, unstable conditions are expected to redevelop once again.
Forecast soundings show weak if any convective inhibition. The
best forcing is well to our north, but given the thermal profiles,
couldn't rule out isolated to widely scattered thunderstorms over
central Illinois. Mid an upper level flow remain strong on
Wednesday, so the combination of strong shear and instability will
again support a severe threat across portions of the forecast
area.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 300 PM CDT Tue May 28 2019

Overall upper air pattern remains blocky through the long term
period with a persistent closed low over the west coast. Upper ridge
currently over the southeastern CONUS is progged to retrograde to
the mid section of the country over the weekend. This will
transition the local area into northwest flow aloft. Temperatures
moderate slightly back to seasonal norms as this occurs, possibly
slightly below normal at times, but we do look to maintain an
active pattern with baroclinic zone persisting over the region.

The ring-of-fire like pattern persists into Wednesday night with
additional chances for thunderstorms along the northwest periphery
of the Bermuda high. Meanwhile, an upper low over the Great Plains
is progged to gradually open up and shift east across Illinois on
Thursday, bringing yet another round of precip. This is coincident
with a deep upper low digging south across Hudson Bay and pushing
colder air across the Great Lakes and into the Midwest. The
northwest flow aloft will persist in the wake of this wave through
the weekend will result in temperatures topping out in the 70s for
most of the forecast area Thursday through the weekend, except on
Saturday when we may tag 80F.

Upper ridge is progged to amplify across the Great Plains over the
weekend into early next week while the 850mb thermal ridge gradually
inches back east towards the Mississippi River valley through
midweek. Temperatures should trend back up as a result, but will be
tempered by additional precip chances along the baroclinic zone.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 651 PM CDT Tue May 28 2019

Thunderstorms will begin to develop again late this evening along
a warm frontal zone and remnant outflow boundary draped west to
east across central IL, while additional storms east of a cold
front currently over eastern KS will begin to accelerate toward
the area, likely arriving around midnight in west central IL and
an hour or two later toward the I-57 corridor. MVFR cigs will be
associated with this thunderstorm activity, as well as the
potential for strong gusty winds. Other hazards include low level
wind shear due to strong wind flow at the 2000 foot level and
lighter S-E flow at the surface for KSPI-KBMI northwestward for a
few hours late this evening. Lingering showers and thunderstorms
should head eastward by early morning, reducing chances for
thunder below mentionable levels by around 10 Z. Lingering MVFR
cigs should improve to VFR by around 17Z. Winds this evening gusty
and southerly up to 25 kts along the I-72 terminals which lie
south of the surface boundary, while lighter easterly winds linger
to the north. This boundary is expected to work northward through
the evening, causing winds to shift to southerly across the area.
Expect generally 7-12 kts overnight, increasing to 10-15 kts by
17Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday morning for ILZ027>031-
036>038-040>042-047>051.

&&

SHORT TERM...Deubelbeiss
LONG TERM...Deubelbeiss
AVIATION...37
Hazardous weather outlook, May 28, 2:51 PM CST, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
351 PM CDT Tue May 28 2019

ILZ027-036-040-041-047-049-050-291100-
Cass-Fulton-Knox-Mason-Morgan-Schuyler-Scott-
351 PM CDT Tue May 28 2019

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Another round of severe thunderstorms are possible later this
evening into tonight. Damaging winds, hail, and tornadoes are all
possible. In addition, heavy rain with the storms may result in
flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional thunderstorms are expected Wednesday afternoon through
Thursday evening, then again this weekend. Some of the storms may
be severe Wednesday afternoon and early evening.

Major flooding will continue along the Illinois River through the
period, with steady rises. Major flooding will continue along the
La Moine River, and renewed flooding on the Spoon River is
expected to crest on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely between 8 pm and midnight.

ILZ028>031-037-038-291100-
Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
351 PM CDT Tue May 28 2019

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Another round of severe thunderstorms can be expected late this
evening into tonight. Damaging winds are the primary concern,
though hail and isolated tornadoes are possible. In addition,
heavy rain with the storms may result in flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional thunderstorms are expected Wednesday afternoon through
Thursday evening, then again this weekend. However, the severe
weather potential is lower.

Moderate flooding will continue along the Illinois River through
the period, with renewed rises cresting this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely after 10 pm tonight.

ILZ042-048-051-291100-
Logan-Menard-Sangamon-
351 PM CDT Tue May 28 2019

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Scatterred severe thunderstorms are possible tonight. Damaging
winds are the primary concern, though isolated tornadoes and hail
are also possible. In addition, heavy rain with the storms may
result in flash flooding.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional thunderstorms are expected Wednesday afternoon through
Thursday evening, then again this weekend. Some of the storms may
be severe Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible after midnight tonight.

ILZ043-044-052>054-061-291100-
Christian-De Witt-Macon-Moultrie-Piatt-Shelby-
351 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Scatterred severe thunderstorms are possible tonight. Damaging
winds are the primary concern, though isolated tornadoes and hail
are also possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional thunderstorms are expected Wednesday afternoon through
Thursday evening, then again this weekend. Some of the storms may
be severe Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible after midnight tonight.

ILZ045-046-055>057-291100-
Champaign-Coles-Douglas-Edgar-Vermilion-
351 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of east central
Illinois.

.DAY ONE...TONIGHT...

Scatterred severe thunderstorms are possible tonight. Damaging
winds are the primary concern, though isolated tornadoes and hail
are also possible.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional thunderstorms are expected Wednesday afternoon through
Thursday evening, then again this weekend. Some of the storms may
be severe Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible after midnight tonight.

ILZ062-063-066>068-071>073-291100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
351 PM CDT Tue May 28 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Strong to severe storms are possible in southeast Illinois late
tonight. The main threat with the severe storms will be damaging
winds and hail.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

Additional thunderstorms are expected Wednesday through Thursday
evening, then again this weekend. Some of the storms may be severe
Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late tonight after 3 am.

Miller

In the hours before

Local storm report, May 28, 3:08 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             MUNCIE                  40.12N 87.84W
05/28/2019  M0.75 INCH       VERMILION          IL   EMERGENCY MNGR

&&

25
Local storm report, May 28, 3:18 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 NNW DEWEY             40.35N 88.30W
05/28/2019  M1.50 INCH       CHAMPAIGN          IL   COCORAHS

&&

25
Local storm report, May 28, 3:33 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
433 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TORNADO          5 S HENNING             40.23N 87.70W
05/28/2019                   VERMILION          IL   EMERGENCY MNGR

            POSSIBLE BRIEF TOUCH DOWN. NO DAMAGE.

&&

25
Local storm report, May 28, 3:36 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
436 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       WNW TOULON              41.09N 89.86W
05/28/2019  M1.34 INCH       STARK              IL   COCORAHS

0215 PM     HAIL             DE LAND                 40.12N 88.64W
05/28/2019  E2.50 INCH       PIATT              IL   PUBLIC

            RELAYED BY WAND-TV. TIME ESTIMATED.

0225 PM     HAIL             WELDON                  40.12N 88.75W
05/28/2019  M1.50 INCH       DE WITT            IL   PUBLIC

            RELAYED BY WCIA-TV. TIME ESTIMATED.

0235 PM     TSTM WND GST     2 N DE LAND             40.15N 88.64W
05/28/2019  E50.00 MPH       PIATT              IL   EMERGENCY MNGR

0328 PM     HAIL             FISHER                  40.32N 88.35W
05/28/2019  M1.25 INCH       CHAMPAIGN          IL   PUBLIC

            TIME ESTIMATED

0330 PM     HAIL             2 NNW DEWEY             40.35N 88.30W
05/28/2019  M1.50 INCH       CHAMPAIGN          IL   COCORAHS

0335 PM     HAIL             5 NW RANTOUL            40.35N 88.22W
05/28/2019  E1.75 INCH       CHAMPAIGN          IL   PUBLIC

            TIME ESTIMATED

0340 PM     HAIL             RANTOUL                 40.30N 88.16W
05/28/2019  E0.88 INCH       CHAMPAIGN          IL   PUBLIC

0355 PM     HAIL             MUNCIE                  40.12N 87.84W
05/28/2019  M0.75 INCH       VERMILION          IL   EMERGENCY MNGR

0407 PM     TORNADO          5 S HENNING             40.23N 87.70W
05/28/2019                   VERMILION          IL   EMERGENCY MNGR

            POSSIBLE BRIEF TOUCH DOWN. NO DAMAGE.

&&

25
Local storm report, May 28, 4:22 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     OAKWOOD                 40.11N 87.78W
05/28/2019                   VERMILION          IL   BROADCAST MEDIA

            TREE BLOWN DOWN

&&

25
Local storm report, May 28, 7:14 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
814 PM CDT TUE MAY 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND GST     1 N ABINGDON            40.82N 90.40W
05/28/2019  E70 MPH          KNOX               IL   TRAINED SPOTTER

&&

25

The radar

The Lincoln radar (KILX), 83 km away, was scanning. The volume nearest the first event began at 01:22 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 6 hail, 5 flash flood. Local standard time, as filed.

Hail, Fulton

When
May 28, 7:22 PM CST to 7:27 PM CST
Where
Fulton County, Cuba
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.500, -90.200

Hail, Fulton

When
May 28, 7:24 PM CST to 7:29 PM CST
Where
Fulton County, 4 mi W of Canton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.570, -90.106

Hail, Fulton

When
May 28, 7:24 PM CST to 7:29 PM CST
Where
Fulton County, Fairview
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.630, -90.170

Hail, Fulton

When
May 28, 7:32 PM CST to 7:37 PM CST
Where
Fulton County, Canton
Measured
1 in hail
Reported by
Mesonet
Coordinates
40.570, -90.030

Thunderstorm Wind, Fulton

When
May 28, 7:32 PM CST to 7:37 PM CST
Where
Fulton County, Canton
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
40.570, -90.030

A large tree branch was snapped.

Flash Flood, Knox

When
May 28, 7:45 PM CST to May 29, 3:15 AM CST
Where
Knox County, 0.5 mi ESE of Rio to 4.16 mi N of Abingdon
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.117, -90.391

A line of thunderstorms produced 1.00 to 2.00 inches of rain in less than one hour during the late evening of May 28th. Due to recent heavy rain and an already saturated ground, flash flooding developed rapidly in Knox County. Multiple streets were flooded in Galesburg and numerous rural roads were impassable. The flooding subsided during the early morning hours of May 29th.

Thunderstorm Wind, Tazewell

When
May 28, 7:50 PM CST to 7:55 PM CST
Where
Tazewell County, 3.45 mi N of Parkland
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
40.500, -89.750

Numerous large tree branches were blown down about 6 miles north of Manito.

Thunderstorm Wind, Tazewell

When
May 28, 8:03 PM CST to 8:08 PM CST
Where
Tazewell County, 1.74 mi SE of Shaferville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.530, -89.580

A power line was blown down on Mennonite Church Road south of Highway 9.

Thunderstorm Wind, Menard

When
May 28, 8:05 PM CST to 8:10 PM CST
Where
Menard County, Greenview
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.080, -89.750

Large tree branches were blown down and blocked a road in Greenview.

Thunderstorm Wind, Tazewell

When
May 28, 8:05 PM CST to 8:10 PM CST
Where
Tazewell County, 0.19 mi SW of Groveland to 1.71 mi S of Towne Oaks
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.598, -89.533

Eighteen power poles were snapped along Springfield Road between Highway 9 and Allentown Road.

Hail, Tazewell

When
May 28, 8:18 PM CST to 8:23 PM CST
Where
Tazewell County, 3.15 mi E of South Pekin
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.500, -89.590

Hail, Tazewell

When
May 28, 8:20 PM CST to 8:25 PM CST
Where
Tazewell County, 3 mi SSW of Morton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.580, -89.472

Thunderstorm Wind, Logan

When
May 28, 8:22 PM CST to 8:27 PM CST
Where
Logan County, Elkhart
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.020, -89.480

A large tree was blown over in Elkhart.

Thunderstorm Wind, Logan

When
May 28, 8:25 PM CST to 8:30 PM CST
Where
Logan County, Lincoln
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
40.150, -89.370

A large tree branch was blown down.

Flash Flood, Peoria

When
May 28, 8:30 PM CST to May 29, 2:00 AM CST
Where
Peoria County, 2.1 mi NW of Elmore to 3.16 mi WNW of Elmwood
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.975, -90.003

A line of thunderstorms produced nearly 2.00 inches of rain in less than one hour during the late evening of May 28th. Due to recent heavy rain and an already saturated ground, flash flooding developed rapidly in Peoria County. Multiple streets were flooded in Peoria, Bellevue and Princeton, and numerous rural roads were impassable. The flooding subsided during the early morning hours of May 29th.

Thunderstorm Wind, McLean

When
May 28, 9:00 PM CST to 9:05 PM CST
Where
McLean County, 0.78 mi SSW of Normal
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.510, -89.007

A large tree was blown down at the intersection of College Avenue and Grove Street, blocking traffic.

Flash Flood, Tazewell

When
May 28, 9:00 PM CST to May 29, 3:00 AM CST
Where
Tazewell County, 2.05 mi SW of Trail Park Gardens to 0.47 mi W of Stoehrs Station
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.706, -89.543

A line of thunderstorms produced nearly 2.00 inches of rain in less than one hour during the late evening of May 28th. Due to recent heavy rain and an already saturated ground, flash flooding developed rapidly in Tazewell County. Multiple streets were flooded in Pekin, Washington and East Peoria with up to two feet of standing water. Numerous rural roads were also impassable across much of the county. The flooding subsided during the early morning hours of May 29th.

Flash Flood, Marshall

When
May 28, 9:30 PM CST to May 29, 2:45 AM CST
Where
Marshall County, 2.49 mi SSE of Henry to 3.81 mi NNW of Lacon
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.088, -89.347

A line of thunderstorms produced 1.00 to 2.00 inches of rain in less than one hour during the late evening of May 28th. Due to recent heavy rain and an already saturated ground, flash flooding developed rapidly in eastern Marshall County. Multiple roads were flooded and impassable from Lacon through Varna to LaRose, including Illinois Route 26, Route 17 and Route 89. The flooding subsided during the early morning hours of May 29th.

Flash Flood, Woodford

When
May 28, 9:30 PM CST to May 29, 2:45 AM CST
Where
Woodford County, 7.9 mi WNW of Low Pt to 1.41 mi NE of Spring Bay
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.925, -89.453

A line of thunderstorms produced 1.00 to 2.00 inches of rain in less than one hour during the late evening of May 28th. Due to recent heavy rain and an already saturated ground, flash flooding developed rapidly in northern Woodford County. Multiple roads were impassable, including Illinois Route 26 from northeast of Spring Bay to the Marshall County line. The flooding subsided during the early morning hours of May 29th.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824376, 824386, 824410, 824412, 824414, 832912, 824394, 824397, 824398, 824400, 824388, 824391, 824403, 824416, 832913, 824407, 832914, 832915, 832916.